Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 31, 2019, 12:06 AM EDT for Carbon County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2019, 12:06 AM EDT (04:06 UTC)
- Expired
- Jul 31, 2019, 12:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Philadelphia radar (KDIX), 144 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS81 KPHI 310406 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 1206 AM EDT Wed Jul 31 2019 PAZ054-055-061-062-310445- Lehigh-Monroe-Northampton-Carbon- 1206 AM EDT Wed Jul 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEHIGH...CARBON... SOUTHWESTERN MONROE AND WESTERN NORTHAMPTON COUNTIES... At 1206 AM EDT, a strong thunderstorm was located over Palmerton, or over Lehighton, moving northeast at 25 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Lehighton, Palmerton, Jim Thorpe, Slatington, Nesquehoning, Walnutport, Brodheadsville, Kunkletown, Gilbert, Pocono Raceway, Lake Harmony, Rossland, Berlinsville, Albrightsville, Emerald, Kresgeville, Sun Valley, Jonas, Meckesville and Danielsville. If outdoors, consider seeking shelter inside a building. LAT...LON 4071 7568 4086 7586 4112 7557 4091 7530 TIME...MOT...LOC 0406Z 224DEG 23KT 4081 7567 $$ CMS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 30, 8:39 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 30, 8:39 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 839 PM EDT Tue Jul 30 2019 .SYNOPSIS... Surface troughing will remain in place across the Mid-Atlantic through the middle of the week. A weak cold front is forecast to move across the area late Wednesday through early Thursday as high pressure builds across New England through the end of the week. The frontal boundary will linger just south of the area through early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 840 PM Update...Due in part to some scattered showers/storms that affected portions of eastern PA this evening hourly temperatures have been running a bit cooler than forecast in places so some adjustments were made accordingly. Otherwise, these storms continue to generally diminish due to the loss of daytime heating and it should be a quiet night with conditions remaining on the warm and muggy side. Previous Discussion: The main focus for showers and thunderstorms will remain to our west and northwest into this evening. We will continue to mention a chance of showers for Berks County, the Lehigh valley, the Poconos and northwestern New Jersey. There is little potential for any additional convection from the Interstate 95 Corridor southeastward. Any precipitation that affects our northwestern counties into this evening should dissipate with the loss of daytime heating. The overnight hours are expected to be clear to partly cloudy in our region. Low temperatures will favor the upper 60s and the lower 70s with a light and variable wind. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... A cold front approaching from the northwest will result in an increasing potential for showers and thunderstorms in our region for Wednesday, especially in the afternoon. The boundary is forecast to extend from New England, across northern Pennsylvania to the Ohio River Valley late on Wednesday afternoon. A surface trough to the lee of the Applachians is expected to be well established in our region on Wednesday. We are anticipating isolated strong wind gusts and locally heavy rainfall with the thunderstorms on Wednesday afternoon. The forecast mid level flow on Wednesday afternoon suggests a northeasterly storm motion around 20 MPH. However, the orientation of the approaching front and the location of the surface trough may contribute to some training. Conditions will remain humid on Wednesday with dew point readings around 70. High temperatures will likely favor the 80s. The wind is expected to be from the southwest and west around 5 to 10 MPH. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Strong to severe thunderstorms across the area Wednesday evening should weaken into the overnight hours. Heavy rain will still be a threat, mainly south and east, through about midnight local time. Expect this activity to wane overnight. Models are still trying to figure out what happens to the cold front after it moves through the area Wednesday night and Thursday morning. Precipitation chances should lower during this period as the front sags to the south, but the front will likely stall just to our south. The GFS is quite aggressive at bringing precipitation into the southern CWA as a midlevel vort max moves in from the southwest Thursday night and Friday. The CMC/ECMWF look much drier, keeping precipitation confined primarily to Delmarva or to our west through this period. Given the rather wet bias the GFS has exhibited recently and the tendency for troughs to be more effective in general at scouring precipitation to the north of stalling fronts (at least for a time), sided the forecast on the drier side. That said, I do have mentionable PoPs south of I-76 Thursday and Friday (and everywhere Friday), given the uncertainty. Friday (and possibly Saturday) appears to be the best chance for widespread showers and thunderstorms beyond Wednesday. Perhaps the biggest change to the forecast from 36 hours ago is for Saturday. The 00z GFS and ECMWF both hint at a weak front moving in from the northwest. This is attendant to a digging vort max from the established eastern-Canada longwave trough. The QPF signal has noticeably increased with the ECMWF during this period, especially to our west, for Saturday afternoon. Have added/increased PoPs across the board Saturday and Saturday night, with the highest PoPs west (near the front's expected position during peak heating) and south (near the languishing front to our south). The GFS and ECMWF hint at another system on Sunday as well, but the effects of this second one may be too far north of our area. For now, have slight- chance PoPs for Sunday (which is basically climatology). High pressure may build into the area early next week, but confidence is rather low given the complicated regime preceding this. Forecast temperatures through the period are close to climatology, varying little day to day. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Mainly VFR. Local MVFR visibility restrictions are possible...mainly at KRDG, KABE. Variable wind 6 knots or less. Wednesday...Mainly VFR. Showers and thunderstorms in the afternoon will reduce conditions to MVFR or IFR at times. Southwest to west wind 5 to 10 knots. OUTLOOK... Wednesday night...A chance of storms during the evening and early overnight. Gusty/erratic winds and torrential downpours will be possible with the storms, with brief restrictions to be expected if/when they impact the terminals. Outside of convection, mainly VFR with southwest winds 5 to 15 kts becoming northwest as a front slowly moves through the area. Thursday through Friday night...Mainly VFR, though there is some chance of storms both days, especially south and west of PHL. North winds on Thursday becoming more east or southeast Thursday night and Friday, with speeds generally 10 kts or less. Saturday through Saturday night...Mainly VFR, though a chance of storms exists across the area. Brief restrictions possible. Winds generally south or southeast up to 10 kts. && .MARINE... Southwest wind generally 10 to 15 knots tonight and Wednesday. Wave heights on our ocean waters will be 2 to 4 feet with a long period southeast swell underlying any wind waves. On Delaware Bay, wave should be 2 feet or less. OUTLOOK... Wednesday night...A good chance of storms lingering into the evening and early overnight hours, with gusty/erratic winds and locally higher waves in their proximity. Outside of storms, sub-advisory winds/seas expected. Thursday through Saturday...Sub-advisory winds/seas expected. A chance of storms through the period, primarily off the Delaware coast. RIP CURRENTS... A 13 to 15 second southeasterly swell will continue along the coasts of Delaware and New Jersey into Wednesday. As a result, there will be a moderate risk for the development of dangerous rip currents through that time. && .EQUIPMENT... The NOAA Weather Radio transmitter located in Howell, New Jersey (Station WXM-60) was damaged during the storms on July 22. As a result, the radio signal is not transmitting properly. It will take a while for the repairs to be made. We do not have an estimate as to when the broadcast will be fully restored. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Staarmann Near Term...Fitzsimmons/Iovino Short Term...Iovino Long Term...CMS/Staarmann Aviation...CMS/Iovino/Staarmann Marine...CMS/Iovino/Staarmann Equipment...
Hazardous weather outlook, Jul 30, 3:10 PM EDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 310 PM EDT Tue Jul 30 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-311915- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 310 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is the potential for locally heavy rain and isolated damaging wind gusts on Wednesday afternoon and Wednesday evening. The heavy rain could result in flooding of roadways and areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-311915- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 310 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A moderate risk for the development of dangerous rip currents is expected for Wednesday. There is the potential for locally heavy rain and isolated damaging wind gusts on Wednesday afternoon and Wednesday evening. The heavy rain could result in flooding of roadways and areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-311915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 310 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts in excess of 35 knots are possible with any thunderstorms on Wednesday afternoon and Wednesday evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 30, 9:11 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL BRODHEADSVILLE 40.93N 75.39W
07/30/2019 E0.25 INCH MONROE PA TRAINED SPOTTER
BRIEF, PEA SIZED HAIL.
&&
MPSSpecial weather statement, Jul 30, 10:45 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1045 PM EDT Tue Jul 30 2019
PAZ060-310330-
Berks-
1045 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERKS COUNTY...
At 1045 PM EDT, a strong thunderstorm was located over Avon, or over
Myerstown, moving northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hamburg, Womelsdorf, Bernville and Strausstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4064 7599 4058 7589 4036 7620 4039 7627
4049 7643
TIME...MOT...LOC 0245Z 222DEG 27KT 4038 7637
CMSSpecial weather statement, Jul 30, 11:38 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1138 PM EDT Tue Jul 30 2019
PAZ054-060-061-310430-
Lehigh-Berks-Carbon-
1138 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BERKS...
NORTHWESTERN LEHIGH AND SOUTHWESTERN CARBON COUNTIES...
At 1137 PM EDT, a strong thunderstorm was located over Wanamakers, or
10 miles south of Tamaqua, moving northeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Lenhartsville, New
Mahoning, Wanamakers, New Tripoli, Jordan Valley, Lansford, Summit
Hill, Bowmanstown, Parryville, Weissport and Weissport East.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4063 7600 4065 7598 4069 7587 4070 7583
4074 7576 4081 7587 4086 7594 4091 7593
4080 7561 4054 7583 4061 7601
TIME...MOT...LOC 0337Z 204DEG 15KT 4066 7590
CMSSpecial weather statement, Jul 31, 12:06 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1206 AM EDT Wed Jul 31 2019 PAZ054-055-061-062-310445- Lehigh-Monroe-Northampton-Carbon- 1206 AM EDT Wed Jul 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEHIGH...CARBON... SOUTHWESTERN MONROE AND WESTERN NORTHAMPTON COUNTIES... At 1206 AM EDT, a strong thunderstorm was located over Palmerton, or over Lehighton, moving northeast at 25 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Lehighton, Palmerton, Jim Thorpe, Slatington, Nesquehoning, Walnutport, Brodheadsville, Kunkletown, Gilbert, Pocono Raceway, Lake Harmony, Rossland, Berlinsville, Albrightsville, Emerald, Kresgeville, Sun Valley, Jonas, Meckesville and Danielsville. If outdoors, consider seeking shelter inside a building. LAT...LON 4071 7568 4086 7586 4112 7557 4091 7530 TIME...MOT...LOC 0406Z 224DEG 23KT 4081 7567 CMS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:28 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 4 more | 17 hr |
| Jul 31, 1:02 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 28 min |
| Jul 31, 1:14 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 3 hr |
| Jul 31, 1:19 PM EDT | Flash Flood Warning | PHI | Burlington | 5 hr |
| Jul 31, 1:30 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Mercer | 45 min |
| Jul 31, 1:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 31, 1:46 PM EDT | Flash Flood Warning | PHI | Burlington, Mercer | 3 hr |
| Jul 31, 1:49 PM EDT | Special Marine Warning | PHI | 86 min | |
| Jul 31, 1:57 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| Jul 31, 2:11 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Ocean and 1 more | 49 min |
| Jul 31, 2:21 PM EDT | Areal Flood Advisory | PHI | Ocean | 4 hr |
| Jul 31, 2:23 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 52 min |
| Jul 31, 2:29 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 46 min |
| Jul 31, 2:29 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 46 min |
| Jul 31, 2:32 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 1 more | 3 hr |
| Jul 31, 2:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer | 44 min |
| Jul 31, 2:53 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 52 min |
| Jul 31, 3:00 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| Jul 31, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 40 min |
| Jul 31, 3:06 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 40 min |
| Jul 31, 3:24 PM EDT | Flash Flood Warning | PHI | Monmouth | 4 hr |
| Jul 31, 3:24 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Somerset | 51 min |
| Jul 31, 3:39 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 4 hr |
| Jul 31, 3:39 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 51 min |
| Jul 31, 3:48 PM EDT | Flash Flood Warning | PHI | Ocean | 2 hr |
| Jul 31, 3:49 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Mercer, Monmouth | 41 min |
| Jul 31, 3:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 3:58 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 17 min |
| Jul 31, 4:36 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 4 hr |
| Jul 31, 4:52 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 38 min |
| Jul 31, 4:58 PM EDT | Flash Flood Warning | PHI | Sussex, Warren | 4 hr |
| Jul 31, 5:02 PM EDT | Special Weather Statement | PHI | Atlantic | 28 min |
| Jul 31, 5:16 PM EDT | Special Weather Statement | PHI | Atlantic | 44 min |
| Jul 31, 5:27 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cumberland, Ocean, Salem | 48 min |
| Jul 31, 5:41 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 3 hr |
| Jul 31, 5:44 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 25 min |
| Jul 31, 5:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 5:55 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Ocean | 35 min |
| Jul 31, 5:57 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 31, 6:05 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jul 31, 6:41 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 31, 6:53 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 7:36 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 30, 10:45 PM EDT | Special Weather Statement | PHI | Berks | 45 min |
| Jul 30, 11:38 PM EDT | Special Weather Statement | PHI | Lehigh | 52 min |
| Jul 31, 2:27 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 3 hr |
| Jul 31, 4:00 PM EDT | Special Weather Statement | PHI | Sussex | 30 min |
| Jul 31, 4:33 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 9 min |
| Jul 31, 6:05 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 26 min |
| Jul 31, 7:08 PM EDT | Special Weather Statement | PHI | Queen Anne's | 37 min |
| Jul 31, 7:21 PM EDT | Special Weather Statement | PHI | Queen Anne's | 24 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.